Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 232, NWS Jackson, MS

June 9, 2007Lamar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 9, 2007, 1:31 PM CDT for Lamar County, Mississippi. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2007, 1:31 PM CDT (18:31 UTC)
Expired
Jun 9, 2007, 2:30 PM CDT
In force
59 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Lamar County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 118 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 2:00 PM CDTTSTM WND DMGPurvis, MSSCATTERED TREES DOWN AROUND THE OAK GROVE AND PURVIS AREAS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1517 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1517 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 091831
SVRJAN
MSC073-091930-
/O.NEW.KJAN.SV.W.0232.070609T1831Z-070609T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
131 PM CDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WEST HATTIESBURG...

* UNTIL 230 PM CDT

* AT 131 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WEST HATTIESBURG...AND MOVING SOUTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PURVIS BY 210 PM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3139 8957 3140 8955 3142 8945 3136 8945
      3135 8943 3133 8935 3110 8935 3107 8952

$$

OLB
1 follow-up statement
000 
WWUS54 KJAN 091918
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
218 PM CDT SAT JUN 9 2007

MSC073-091930-
/O.CON.KJAN.SV.W.0232.000000T0000Z-070609T1930Z/
LAMAR MS-
218 PM CDT SAT JUN 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR LAMAR COUNTY...

AT 218 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
SOUTH OF PURVIS...OR ABOUT 16 MILES NORTHEAST OF POPLARVILLE...MOVING
SOUTH AT 20 MPH.

LAT...LON 3139 8957 3140 8955 3142 8945 3136 8945
      3135 8943 3133 8935 3102 8935 3102 8950

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 11:50 AM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 9, 11:50 AM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1150 AM CDT SAT JUN 9 2007

.DISCUSSION...INCREASED TEMPS SLIGHTLY MAINLY ERN ZONES AND LOWERED
WCNTRL TEMPS A DEG OR TWO. CLOUD DEBRIS FROM THE THUNDERSTORM
CLUSTER OVER WCNTRL ZONES THIS MORNING WILL REDUCE HIGHS SLIGHTLY
THAT AREA. TEMPS ARE WARMING A BIT FASTER THAN ANTICIPATED ERN ZONES
WHERE CLOUDS ARE DEVELOPING A BIT SLOWER.
&&

.PREV DISCUSSION...TODAY THROUGH SUNDAY...350 AM CDT SAT JUN 9
2007ANALYSIS THIS MORNING SHOWS THAT THE FRONT IS STRETCHED FROM
AROUND MEMPHIS TO NEAR TEXARKANA...WHICH IS BEGINNING TO APPROACH
OUR EXTREME NORTHWEST COUNTIES.  THIS FRONT IS MOVING VERY SLOWLY
ACROSS THE AREA TODAY AND WILL BEGIN TO WASH OUT TONIGHT AS IT
STALLS OVER THE CENTRAL AND SOUTHERN PORTIONS OF THE CWFA.  ALOFT
THERE IS A RIDGE OVER THE AREA THAT WILL CONTINUE THROUGH THE SHORT
TERM. SHOWERS AND THUNDERSTORMS HAVE PRETTY MUCH DIMINISHED OVER THE
CWFA TONIGHT.

THE FRONT WILL SLOWLY MOVE THROUGH THE CWFA TODAY...REACHING MAINLY
TO AROUND THE INTERSTATE 20 CORRIDOR BEFORE IT BEGINS TO WASH OUT
TONIGHT. EXPECT FOR SHOWERS AND ISOLATED THUNDERSTORMS TO START A
LITTLE SOONER TODAY...PROBABLY BY THE LATE MORNING.  I DID GO AHEAD
AND INCREASE POPS FOR TODAY OVER MOST OF THE AREA WITH SCATTERED
CONVECTION EXPECTED TO OCCUR ALONG AND SOUTH OF THE FRONT AND TO
BRING AT LEAST ISOLATED COVERAGE OVER THE NORTHERN HALF OF THE CWFA.
THERE WILL ALSO BE THE SEA BREEZE THAT WILL BRING IN SHOWERS AND
THUNDERSTORMS FROM THE SOUTH. THE AREA MAY AGAIN BE ABLE TO SEE
STRONG TO A FEW POSSIBLE SEVERE STORMS TODAY.  THERE WILL BE DECENT
INSTABILITY WITH MLCAPES OF AROUND 2500-3500 J/KG EXPECTED...AND
LIFTED INDICES OF -6 TO AT LEAST -8...ESPECIALLY OVER CENTRAL AND
SOUTHERN PORTIONS OF THE OUTLOOK AREA.  MOISTURE ALSO LOOKS DECENT
WITH PWATS OF AROUND 1.6 TO NEAR 2.0 INCHES OVER THE CWFA THIS
AFTERNOON.  WILL CONTINUE MENTION OF STRONG TO SOME SEVERE OVER THE
CWFA FOR THE WHOLE AREA...WITH EMPHASIS ON CENTRAL AND SOUTHERN
PORTIONS OF THE CWFA.  IT LOOKS LIKE INSTABILITY WILL QUICKLY DROP
THIS EVENING AROUND SUNSET...SO ANY STRONG ACTIVITY WILL PROBABLY BE
FOR THE EARLY AFTERNOON THROUGH EARLY EVENING HOURS.

FOR TONIGHT...I DID BUMP UP POPS FOR ISOLATED COVERAGE OVER THE
ENTIRE CWFA.  THE MAIN REASON IS TO ACCOUNT FOR ANY LINGERING
ACTIVITY THAT WILL LAST INTO THE EVENING HOURS.  OTHERWISE...THE
AREA SHOULD BE QUIET BY THE OVERNIGHT HOURS.

BY SUNDAY...THE UPPER RIDGE WILL CONTINUE STRONG OVER THE CWFA AND
THE BOUNDARY WILL HAVE PRETTY MUCH WASHED OUT.  THE AREA WILL ALSO
BE CAPPED. WE WILL BEGIN TO SEE DRIER AIR MOVE INTO THE CWFA AS
WELL...AND MAV GUI CAME IN VERY DRY FOR THIS PERIOD. HOWEVER...THERE
WILL STILL BE DECENT INSTABILITY WITH MLCAPES OF AROUND 1200-1700
J/KG AND LIFTED INDICES OF AROUND -2 TO -4 OVER MAINLY THE WESTERN
HALF OF THE CWFA. THE AREA WILL BE DRIER...BUT THERE WILL STILL BE
PWATS OF AROUND 1.3-1.6 INCHES OVER AT LEAST THE WESTERN HALF OF THE
CWFA. SO I BUMPED UP POPS TO ACCOUNT FOR ISOLATED COVERAGE OVER THE
WESTERN HALF OF THE CWFA WHERE THERE WILL BE THE BEST MOISTURE AND
INSTABILITY.

MAV GUI CAME IN WITH DECENT TEMPERATURES FOR THE SHORT TERM.  I ONLY
MADE A FEW MINOR ADJUSTMENTS...MAINLY TO BUMP UP HIGHS A DEGREE OR
TWO FOR A FEW SITES SINCE WE HAVE BEEN GETTING SO WARM THE PAST
COUPLE OF DAYS.  BUT OVERALL...ONLY HAD TO MAKE MINOR ADJUSTMENTS AS
A WHOLE WITH UPPER 60S TO LOWER 70S EXPECTED FOR LOWS TONIGHT...AND
HIGHS TODAY AND SUNDAY AROUND THE LOWER TO MIDDLE 90S FOR THE ENTIRE
CWFA. /14/

.LONG TERM...SUNDAY NIGHT THROUGH SATURDAY...MEDIUM RANGE MODELS
AGREE WITH LONG WAVE AMPLIFICATION OF A TROUGH IN THE WEST AND
RIDGING ALOFT BUILDING OVER OUR REGION THROUGH WEDNESDAY. AT THE
SFC...HIGH PRESSURE WILL BE CENTERED OVER THE GREAT LAKES REGION
MAINTAINING A LIGHT DRY NORTH TO NORTHEAST FLOW OVER OUR REGION
THROUGH WEDNESDAY. THIS WILL MAINTAIN THE DRY AIRMASS THAT THE WEAK
FRONT WILL HAVE USHERED IN OVER THE WEEKEND. THIS BOUNDARY WILL LAY
SOUTH ALONG THE GULF COAST AND CURVE NORTH JUST WEST OF THE
MISSISSIPPI RIVER MONDAY AND TUESDAY BEFORE DISSIPATING WEDNESDAY.
AS A RESULT...WE WILL BE WARM WITH AFTERNOON HIGHS A FEW DEGREES
ABOVE NORMAL(AROUND 90F) AND DRY WITH VERY LITTLE CHANCE FOR RAIN.
AFTERNOON MINIMUM RELATIVE HUMIDITIES COULD REACH FIRE WEATHER
CRITICAL THRESHOLDS EACH AFTERNOON BUT NOT WIND CRITERIA AS WINDS
WILL REMAIN LIGHT. LITTLE CLOUD COVER AND LIGHT WINDS WILL ALLOW FOR
DECENT RADIATIONAL COOLING EACH NIGHT ESPECIALLY IN OUR EAST. SFC
DEW POINTS IN OUR NE ARE EXPECTED TO BE IN THE MID TO UPPER 50S.
LATEST MAV MIN TEMP GUIDANCE FOR OUR NE ARE IN THE MID 60S AND AMONG
THE LOWEST ENSEMBLE MEMBERS...BUT WL STICK CLOSE TO GUIDANCE FOR
NOW. HAVE GONE A COUPLE DEGREES WARMER THAN 00Z MAV GUIDANCE HIGHS
THOUGH.

ALTHOUGH THE UPPER RIDGE OVER OUR REGION BEGINS BREAKING DOWN
THURSDAY INTO FRIDAY AS AN UPPER TROUGH APPROACHES...MEDIUM RANGE
MODELS DONT SHOW MUCH OF A PATTERN CHANGE THIS RUN AS TROUGHING
OVER THE NORTHWEST CONUS WITH RIDGING IN THE EAST LOOKS TO HOLD INTO
NEXT WEEKEND. THE APPROACHING UPPER TROUGH DOES CLOSE OFF THOUGH AND
MOVE OVER THE PLAINS BELOW THE RIDGE...TRYING TO INCREASE RAIN
CHANCES IN OUR WEST BY THE WEEKEND.  THE SURFACE HIGH THAT WAS
CENTERED OVER THE GREAT LAKES REGION EARLY IN THE WEEK SHIFTS EAST
AND OFF THE EASTERN SEABOARD BY SATURDAY. OUR LOW LEVEL FLOW WILL
BECOME MORE EASTERLY THURSDAY THROUGH SATURDAY BUT MOISTURE WILL BE
SLOW TO INCREASE. WL LEAN TOWARD CURRENT GUIDANCE POPS KEEPING
GENERALLY ISOLATED CONVECTION MAINLY DURING THE AFTERNOONS. /22/

&&

.AVIATION...MAINLY VFR CONDITIONS FOR MUCH OF THE PERIOD.  THERE
WILL BE A COLD FRONT SLOWLY MOVING THROUGH THE AREA TODAY...WHICH
WILL ALLOW FOR MOST SITES TO HAVE THE POSSIBILITY OF SEEING A SHRA
OR TSRA...MAINLY LATE MORNING THROUGH EARLY EVENING.  FOR GLH AND
GWO...THE FRONT WILL BE MOVING THROUGH BY THIS TIME...SO THESE SITES
WILL SEE THE MOST ISOLATED IN NATURE ACTIVITY.  THE CENTRAL AND
SOUTHERN PORTION OF THE AREA...MAINLY FOR INTERSTATE 20 AND SOUTH
WILL SEE A HIGHER CHANCE OF SCATTERED ACTIVITY.  AFFECTS FROM ANY
ACTIVITY HITTING A SITE SHOULD BE BRIEF...LOWERING FLIGHT CATEGORIES
TO MVFR AND POSSIBLE BRIEF PERIODS OF IFR. OTHERWISE...VFR
CONDITIONS SHOULD PREVAIL THROUGH MUCH OF THE FORECAST PERIOD. /14/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM/AVIATION: 14
LONG TERM: 22
03
Hazardous weather outlook, Jun 9, 4:01 AM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
401 AM CDT SAT JUN 9 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
100915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
401 AM CDT SAT JUN 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT
A WEAK FRONT WILL SLOWLY MOVE THROUGH THE AREA TODAY...AND SHOULD BE
POSITIONED NEAR THE INTERSTATE 20 CORRIDOR AROUND THE EARLY
AFTERNOON. THE FRONT WILL HELP TO FOCUS LOW LEVEL MOISTURE AND WHEN
COMBINED WITH DAYTIME HEATING...THUNDERSTORMS ARE EXPECTED TO FORM.
INSTABILITY WILL BE SUFFICIENT TO SUPPORT STRONG TO POSSIBLY A FEW
SEVERE THUNDERSTORMS OVER MUCH OF THE ARKLAMISS REGION. THIS WILL BE
ESPECIALLY TRUE FOR AREAS ALONG AND SOUTH OF THE INTERSTATE 20
CORRIDOR. SMALL HAIL AND DAMAGING WINDS WILL BE THE MAIN FOCUS AS
CLUSTERS OF STORMS MOVE TO THE SOUTH AND SOUTHEAST DURING THE
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

14

In the hours before

Special weather statement, Jun 9, 8:39 AM CDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
839 AM CDT SAT JUN 9 2007

MSZ047-091425-
WARREN MS-
839 AM CDT SAT JUN 9 2007

...STRONG THUNDERSTORM MOVING ACROSS SOUTHERN WARREN COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 4 MILES SOUTH OF VICKSBURG AT 839 AM CDT...MOVING SOUTHEAST
AT 20 MPH.

HEAVY RAIN ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING AND GUSTY
WIND ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WARREN COUNTY...INCLUDING THE CITY OF VICKSBURG...SHOULD
MONITOR THIS STORM CLOSELY.

OLB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:00 PM CDTSevere Thunderstorm WarningJANSunflower45 min
Jun 8, 7:05 PM CDTSevere Thunderstorm WarningJANSmith40 min
Jun 8, 7:32 PM CDTSevere Thunderstorm WarningJANHumphreys43 min
Jun 9, 2:04 PM CDTSevere Thunderstorm WarningJANForrest26 min
Jun 9, 4:26 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Marion34 min
Jun 9, 6:32 PM CDTSevere Thunderstorm WarningJANAdams43 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.